Alert archive / Florida / Coastal Flood Statements in 2025
Coastal Flood Statement 2, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Sep 5, 2025, 2:39 PM EDT for Monroe County, Florida. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2025, 2:39 PM EDT (18:39 UTC)
- Expired
- Sep 7, 2025, 6:00 AM EDT
- In force
- 39 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KNQX), launched 12:00Z, 6.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2072 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882 WHUS42 KKEY 051839 CFWKEY Coastal Hazard Message National Weather Service Key West FL 239 PM EDT Fri Sep 5 2025 FLZ076-060245- /O.NEW.KKEY.CF.S.0002.250905T1839Z-250906T1000Z/ Monroe Upper Keys- 239 PM EDT Fri Sep 5 2025 ...COASTAL FLOOD STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys. * WHEN...Through late tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
4 follow-up statements
449 WHUS42 KKEY 060221 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1021 PM EDT Fri Sep 5 2025 FLZ076-061030- /O.EXT.KKEY.CF.S.0002.000000T0000Z-250906T2100Z/ Monroe Upper Keys- 1021 PM EDT Fri Sep 5 2025 ...COASTAL FLOOD STATEMENT REMAINS IN EFFECT... * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys. * WHEN...Through Saturday afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ MJV
359 WHUS42 KKEY 060927 CFWKEY Coastal Hazard Message National Weather Service Key West FL 527 AM EDT Sat Sep 6 2025 FLZ076-062100- /O.EXT.KKEY.CF.S.0002.000000T0000Z-250907T1000Z/ Monroe Upper Keys- 527 AM EDT Sat Sep 6 2025 ...COASTAL FLOOD STATEMENT REMAINS IN EFFECT FOR THE UPPER KEYS... * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys. * WHEN...Through late tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
568 WHUS42 KKEY 062029 CFWKEY Coastal Hazard Message National Weather Service Key West FL 429 PM EDT Sat Sep 6 2025 FLZ076-070300- /O.CON.KKEY.CF.S.0002.000000T0000Z-250907T1000Z/ Monroe Upper Keys- 429 PM EDT Sat Sep 6 2025 ...COASTAL FLOOD STATEMENT REMAINS IN EFFECT... * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys. * WHEN...Through late tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ MJV
106 WHUS42 KKEY 070224 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1024 PM EDT Sat Sep 6 2025 FLZ076-071000- /O.CON.KKEY.CF.S.0002.000000T0000Z-250907T1000Z/ Monroe Upper Keys- 1024 PM EDT Sat Sep 6 2025 ...COASTAL FLOOD STATEMENT REMAINS IN EFFECT... * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys. * WHEN...Through late tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ MJV
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 5, 11:36 AM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Sep 5, 11:36 AM EDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Key West FL 1136 AM EDT Fri Sep 5 2025 ...New DISCUSSION, MARINE, AVIATION... .DISCUSSION... Issued at 1136 AM EDT Fri Sep 5 2025 Once again a wet morning for the Florida Keys, though the thunderstorms within the large swatch of showers is starting to dwindle down, as the areas become worked over. While this pattern seems to not be breaking, the 12z KKEY sounding this morning did finally sample some dry air aloft which could help keep this showers from getting too strong. Due to cloudy conditions temperatures this morning are struggling to make it into the lower 80s at the moment. The surface trough that has contributed to our icky weather continues to remain over South and Central Florida. Along the Reef and outside of convection observations have been southwest at 10 to 15 knots. This afternoon, similar to yesterday, a moderate wind surge is possible especially in our eastern waters near Key Largo. As for shower activity, this wet day will persist on, with island communities seeing mostly light rain for the time being, but some isolated heavier rainfall is possible. No changes were necessary to this update. && .MARINE... Issued at 1136 AM EDT Fri Sep 5 2025 No watches, warnings, or advisories are currently in effect for the coastal waters of the Florida Keys. From synopsis, a surface trough will remain draped across South and Central Florida over the next couple of days. This will keep winds gentle and very broadly south to southwesterly. A moderate wind surge is possible this afternoon and evening on waters near Key Largo. The band of heightened shower and thunderstorm potential will remain across our waters. An Atlantic ridge will lift northward out of Cuba into the Keys and South Florida this weekend. This will weaken and back winds southerly. With that said, expect wind direction to be chaotic at times. Shower and thunderstorm coverage will likely remain above normal. && .AVIATION... (15Z TAFS) Issued at 1136 AM EDT Fri Sep 5 2025 Outside of occasional rain passing over either terminal impacting CIG and VIS briefly, VFR conditions will prevail. TEMPOs will be included when direct impacts are expected. This wet pattern will continue for a majority of the day with a possible break this evening. Near surface winds will be southwest at near 10 knots outside of convective gusts. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...AP Aviation/Nowcasts....AP Data Acquisition.....AJP Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 6:59 AM EDT | Special Marine Warning | KEY | 44 min | |
| Sep 5, 7:36 AM EDT | Special Marine Warning | KEY | 35 min | |
| Sep 5, 7:42 AM EDT | Special Marine Warning | KEY | 18 min | |
| Sep 5, 7:58 AM EDT | Special Marine Warning | KEY | 32 min | |
| Sep 5, 8:11 AM EDT | Special Marine Warning | KEY | 49 min | |
| Sep 5, 8:38 AM EDT | Special Marine Warning | KEY | 37 min | |
| Sep 5, 8:48 AM EDT | Special Marine Warning | KEY | 27 min | |
| Sep 5, 9:13 AM EDT | Special Marine Warning | KEY | 21 min | |
| Sep 5, 9:14 AM EDT | Special Marine Warning | KEY | 61 min | |
| Sep 5, 9:17 AM EDT | Special Marine Warning | KEY | 39 min | |
| Sep 5, 10:17 AM EDT | Special Marine Warning | KEY | 58 min | |
| Sep 5, 11:25 AM EDT | Special Marine Warning | KEY | 50 min | |
| Sep 5, 12:40 PM EDT | Special Marine Warning | KEY | 35 min |
Nearby
Coastal Flood Statements in Florida, 2025Every coastal flood statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.